Hail, Grant
- When
- June 14, 5:55 AM MST to 5:58 AM MST
- Where
- Grant County, Carson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.420, -101.570
Isolated thunderstorms developed in the early morning hours of June 14 and moved north northeast. They were marginally severe with a maximum of one inch hail reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Isolated thunderstorms developed in the early morning hours of June 14 and moved north northeast. They were marginally severe with a maximum of one inch hail reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 14, 5:05 AM MST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 705 AM CDT TUE JUN 14 2011 .UPDATE... UPDATED FOR PATCHY DENSE FOG FAR EAST. && .DISCUSSION... AN AREA OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED IN WAA ZONE ACROSS SOUTH CENTRAL FORECAST AREA...CO-LOCATED WITH 200 J/KG CAPE IN THE HAIL GROWTH ZONE. THE SOUTHERNMOST STORM INTENSIFIED ENOUGH TO WARRANT A SEVERE THUNDERSTORM WARNING. NOT EXPECTING ANYTHING MORE THAN AN ISOLATED HAIL THREAT THIS MORNING. LOCALIZED HEAVY RAIN WILL BE BIGGER THREAT...IN PARTICULAR AREAS TO THE WEST OF BISMARCK/MANDAN THAT RECEIVED HEAVY RAIN RECENTLY. WILL BE MONITORING CLOSELY. AN AREAL FLOOD WARNING IS ALREADY IN EFFECT FOR THAT AREA UNTIL 18Z TODAY AND MAY HAVE TO BE EXTENDED. WILL ALSO CLOSELY MONITOR HEAVY RAIN THREAT TO THE NORTH OVER THE MISSOURI/SOURIS BASINS. THE EASTERN HALF OF THE FORECAST AREA IS FAVORED FOR STRONG TO MARGINALLY SEVERE HAILERS THIS AFTERNOON EVENING. SHEAR PROFILES ARE WEAK...AND SHOULD PRECLUDE WIDESPREAD SEVERE WEATHER. && .AVIATION... NEAR TERM AMENDMENTS WILL BE LIKELY THIS MORNING WITH RAPIDLY CHANGING WEATHER...INCLUDE PERIODS OF DENSE FOG AT KJMS...AND THUNDERSTORM THREAT AT KDIK/KBIS. STORMS EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON...WITH BEST CHANCE OF STRONG STORMS AT KMOT/KBIS/KJMS. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...KINNEY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 559 AM CDT TUE JUN 14 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-151100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 559 AM CDT TUE JUN 14 2011 /459 AM MDT TUE JUN 14 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY. SOME AREAS MAY RECEIVE HEAVY RAINFALL...AND THIS MAY AGGRAVATE CURRENT FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THE REST OF THE WEEK...THROUGH THE WEEKEND...INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
537 AM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND GST 7 NNW CARSON 46.51N 101.60W
06/12/2011 E60.00 MPH GRANT ND LAW ENFORCEMENT
REPORTED BY COUNTY SHERIFF
&&
RKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 630 AM CDT TUE JUN 14 2011 NDZ042-141230- GRANT- 530 AM MDT TUE JUN 14 2011 ...STRONG STORM IN GRANT COUNTY... AT 527 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL GRANT COUNTY...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... LEITH AND HEIL BY 540 AM MDT... CARSON BY 555 AM MDT... LARK BY 610 AM MDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 652 AM CDT TUE JUN 14 2011 NDZ033-034-041-042-141245- GRANT-HETTINGER-MORTON-STARK- 652 AM CDT TUE JUN 14 2011 ...SPECIAL WEATHER STATEMENT... AT 645 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER EXTREME NORTHWESTERN GRANT AND EXTREME SOUTHEASTERN STARK COUNTIES...MOVING NORTHEAST AT 20 MPH. THE STORMS WERE MOVING INTO WESTERN MORTON COUNTY...AND WILL AFFECT INTERSTATE 94 BETWEEN RICHARDTON AND NEW SALEM THROUGH 8 AM CDT OR 7 AM MDT. ONE HALF INCH DIAMETER HAIL...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THE THUNDERSTORMS WILL BE NEAR... HEART BUTTE DAM AND LAKE TSCHIDA BY 600 AM MDT... GLEN ULLIN BY 730 AM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. VINING
The Bismarck radar (KBIS), 73 km away, was scanning. The volume nearest the first event began at 12:54 UTC.
2 hail. Local standard time, as filed.
Prairie Learning Center staff reported this hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 336511, 336512.